Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

2 month shots!

My little boy had his 2 month shots today and an oral of the Rotateq. It was two shots and the oral. About 3 hours after the shots, he began crying and screaming like he is in pain. He also doesn't want to eat much. Is this normal? I think they forgot to give me the information sheet about the vaccines, so I'm not sure what to look for or what are normal reactions.

Answer Question
 
Lindzh01

Asked by Lindzh01 at 7:46 PM on Jul. 7, 2009 in Babies (0-12 months)

Level 1 (0 Credits)
Answers (5)
  • I'm going to say the screaming out in pain hours later is not normal. It is normal for them to not want to eat or do much or to be fussy and/or have a fever but I've never heard anything about pains hours later. It could be some type of reaction? I'd call the doctor back.
    Anonymous

    Answer by Anonymous at 7:51 PM on Jul. 7, 2009

  • Anything from crankiness to death can be considered a "normal reaction" to vaccines.
    Anonymous

    Answer by Anonymous at 7:54 PM on Jul. 7, 2009

  • I would be calling a doctor. and anon 7:54 is correct
    ColleenF30

    Answer by ColleenF30 at 8:14 PM on Jul. 7, 2009

  • Yes pain hours later in normal. When my LO gets shots I give Tylenol around the clock for the first 24 hours and then when she seems miserable. And yes anything from crankiness to death is a normal reaction. You can go to the CDC's website and check out what the symptoms are.
    coala

    Answer by coala at 8:14 PM on Jul. 7, 2009

  • Thanks for the responses. It seems that the pain is coming from the injection site being tender.
    Lindzh01

    Answer by Lindzh01 at 10:04 PM on Jul. 7, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.